By: Aswathi K
May 11 2021
COVID-19 vaccines do not cause blindness. Common side effects of the COVID-19 vaccines are fatigue, headache, muscle pain, chills, and diarrhea.
COVID-19 vaccines do not cause blindness. Common side effects of the COVID-19 vaccines are fatigue, headache, muscle pain, chills, and diarrhea.Prescribed and verified by many doctors and medical organizations, the COVID-19 vaccine is safe and effective to use. Several vaccines are being produced and used globally against COVID-19. The Pfizer/BioNTech vaccine, Moderna, Covishield (AstraZeneca/Oxford vaccine), and Jansen vaccine by Johnson & Johnson are some of the well-known COVID-19 vaccines. Any vaccine, including the COVID-19 vaccines, would have some side effects on the human body. A Harvard Health Blog post written in February 2021 talks about the safety and side effects of the COVID-19 vaccines in use. It mentions tiredness, muscle or joint aches, nausea, and vomiting as the aftereffects. There is no mention of blindness as a side effect. World Health Organization (WHO) and the Centers for Disease Control and Prevention (CDC) have published articles regarding the side effects of the COVID-19 vaccines. Both organizations report the same side effects: pain at the injection site, fever, fatigue, headache, muscle pain, chills, and diarrhea are the most common side effects that could last for few days. Severe allergic reactions like anaphylaxis are mentioned as the less common side effect. WHO and CDC have also stated that the vaccines are safe and help protect the people from the COVID-19 infection. Neither organizations mention blindness as a side-effect of the vaccine. WHO has pointed out that experiencing side effects after getting vaccinated means it is effective. There is no scientific evidence to suggest COVID-19 vaccines could cause blindness. The COVID-19 pandemic has given rise to a lot of potentially dangerous misinformation. For reliable advice on COVID-19 including symptoms, prevention and available treatment, please refer to the World Health Organisation or your national healthcare authority.